Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects of Combivir and Stocrin
Mar 29, 2005

Hi, I've been on combivir and stocrin since february 2002 and it's working OK. (negative vl,CD4s around 700.) So far, no visible side effects. I have now been given the option to stop my treatment but since everything is going OK I see no big reason for that. Of course I would like to know what side effects are most commonly expected from Combivir and Stocrin, and after how long. I would also like to know wether lipodistrophy is included in these risks. Thanking you in advance,

Tom

Response from Dr. Pierone

Combivir is a combination of AZT (zidovudine, Retrovir) and 3TC (lamivudine, Epivir) and Stocrin is Sustiva (efavirenz). Many people tolerate this combination for many years with no evident problems.

If lipodystrophy (mostly loss of fat in face and extremities) develops on this regimen, it usually does so gradually and may become apparent several years into therapy. Lipid elevations also may occur and some people on AZT develop anemia. Sleep disturbance is also a potential side effect of Sustiva.

For those on therapy with no side effects there is no compelling reason to stop. There are ongoing studies that should help decide how long to treat, and whether stopping therapy is reasonable for some patients. Thanks for posting.



Previous
new to treatment-horrible rash
Next
What replaces Sustiva?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement